MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F180NR HF 12/CS 1.7SA ETO; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT OPTIFLUX F180NR HF 12/CS 1.7SA ETO; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 0500318N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Itching Sensation (1943); Rash (2033); Loss of consciousness (2418); Swelling/ Edema (4577)
Date of Event 10/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between hd therapy utilizing the optiflux 180nr dialyzer, and the serious adverse events of a dialyzer reaction (characterized by pruritus, hives, lip swelling, rigidity, and loss of consciousness), which required the early termination of treatment, the administration of supplemental oxygen, several rescue-based medications (including normal saline and solumedrol), and hospitalization.The definitive cause of the serious adverse events is unknown; therefore, causality cannot firmly be established.During hd therapy, blood comes into direct contact with a variety of materials and sterilization methods.Therefore, it is reasonable to conclude some patients may incur a hypersensitivity/allergic reaction while using these products.Additionally, hypersensitivity/allergic reactions have been known to occur days, months, or even years after use with the same dialyzer model.Based on the information available, the optiflux 180nr dialyzer cannot be disassociated from the serious adverse events.While no manufacturing defect or damage was reported, the serious adverse events did occur during hd therapy while utilizing the optiflux 180nr dialyzer.Furthermore, given the patient¿s symptoms were indicative of an allergic reaction, the lack of clinical follow-up, and no sample available for manufacturer evaluation, the optiflux 180nr dialyzer cannot be excluded from having a possible causal or contributory role in the serious adverse events.
 
Event or Problem Description
On 15/oct/2025, fresenius received a medwatch form 3500a regarding this patient with end stage renal disease (esrd) on hemodialysis (hd) utilizing a optiflux 180nr dialyzer for renal replacement therapy (rrt) reportedly experienced a possible dialyzer reaction during hd therapy on (b)(6) 2025.Via the medwatch form 3500a, the patient arrived for his regularly scheduled outpatient hd treatment on (b)(6) 2025, and his pre-treatment vitals included: blood pressure = 135/65, pulse = 66, respirations = 18, temperature = 97.6.The treatment was initiated at 11:01 utilizing an optiflux 180nr dialyzer as prescribed.At approximately 14:41, the patient complained of itching (pruritus) and the treatment was terminated.The patient was provided supplemental oxygen (volume not provided), intravenous (iv) normal saline bolus (volume not provided), and oral benadryl 50 mg.The nurse practitioner evaluated the patient chairside and recommended the patient should go to the emergency room, however the patient declined.At approximately 14:51, the patient¿s condition had worsened and included hives (patient¿s trunk, extremities, neck) and lip swelling.An intramuscular (im) dose of solu-medrol was administered, and emergency medical services (ems) were contacted.While being transported to the hospital, the patient became rigid and lost consciousness.No additional details were obtained during follow-up, however the patient was discharged home and returned to the outpatient dialysis clinic for his next scheduled treatment on (b)(6) 2025.Subsequent attempts to obtain additional clinical information (e.G., confirmed cause, alternate dialyzer type, any return of symptoms) were unsuccessful.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.

Brand Name
OPTIFLUX F180NR HF 12/CS 1.7SA ETO
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key23395632
Report Number0001713747-2025-00833
Device Sequence Number13265669
Product Code KDI
UDI-Device Identifier00840861100125
UDI-Public00840861100125
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K002277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0500318N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer01/02/2026
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS BLOODLINES; FRESENIUS BLOODLINES; FRESENIUS HEMODIALYSIS MACHINE; FRESENIUS HEMODIALYSIS MACHINE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age89 YR
Patient SexMale
Patient Weight84 KG